Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Getting cold and throat infection. AEC done. The count is 420/cumm. What medication is needed?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Recently I got my AEC done. The count is 420/cumm. What medication is needed to be taken? I get frequent cold and throat infections
Posted Sun, 28 Oct 2012 in Infections
Answered by Dr. Hema Yadav 2 hours later
Thanks for posting your query.

High numbers of eosinophils (eosinophilia) are usually associated with allergic diseases and infections from parasites such as worms. A high eosinophil count may be due to:

Autoimmune diseases
Hay fever

Since you get frequent colds you need to consult an allergist or pulmonologist to rule out asthma or any respiratory hypereactive disorders . Accordingly treatment with preventive medications like antihistamine and mast cell stabilizers like cetrizine and monteleukast etc might be started usually as a once or twice daily dose . In addition if required as and when reliever medications like bronchodilator inhalers or steroidal sprays might be added.
It's advisable to get yourself evaluated thoroughly before starting medications as most allergic tendencies usually recurr if not treated adequately .
So kindly refrain from self medication and consult your doctor as and when feasible .
Hope I have answered your query.
I'll be available for any follow up queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor